Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 11, 2021Fentress County, Overton County, Pickett County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 11, 2021, 8:43 PM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2021, 8:43 PM CDT (01:43 UTC)
Expired
Jun 11, 2021, 9:45 PM CDT
In force
62 min
Issued by
NWS Nashville, TN

Counties Fentress County, TN, Overton County, TN, Pickett County, TN

The radar

The Knoxville radar (KMRX), 133 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.7 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2123 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted.

164 
WWUS84 KOHX 120143
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
843 PM CDT Fri Jun 11 2021
 
TNZ010-011-032>034-066-120245-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
843 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHERN
CUMBERLAND...NORTHEASTERN CLAY...NORTHEASTERN PUTNAM AND FENTRESS
COUNTIES UNTIL 945 PM CDT...

At 843 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Livingston to 10 miles east of
Jamestown. Movement was south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cookeville, Livingston, Jamestown, Byrdstown, Fairfield Glade,
Algood, Monterey, Allardt, Grimsley, Slate Springs, Rickman, Pall
Mall, Wolf River Dock, Clarkrange, Crawford, Dale Hollow Lake,
Pickett State Park and Standing Stone State Park.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3637 8470 3638 8472 3635 8474 3634 8474
      3633 8477 3630 8480 3629 8487 3624 8488
      3621 8491 3615 8491 3613 8487 3608 8483
      3610 8482 3609 8480 3600 8472 3608 8548
      3662 8543 3663 8523 3660 8478 3639 8466
TIME...MOT...LOC 0143Z 357DEG 18KT 3651 8530 3639 8476 

$$

Barnwell

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 11, 7:18 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Jun 11, 7:18 PM CDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
718 PM CDT Fri Jun 11 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Showers are finally starting to blossom across Middle TN. In
fact, at forecast time, we've finally seen our first CtG lightning
strike. Most of today's activity is going to be weak and
meaningless, much like it's been the last few days. Maybe a wind
gust to 40 mph and some very heavy rain. We've been lacking shear
(which we still are today), but the other thing we've been missing
is a lifting mechanism. We might actually have one today. Cloud
cover west to east across Middle TN is causing a fairly tight
temperature gradient and this differential heating boundary could
be one of those tripping mechanisms we need for a few stronger
storms to develop. Again, it won't be widespread as organization
is very unlikely, but worth keeping an eye to the sky this
afternoon and into the evening hours. Storms should start to wane
by midnight, but as they do, we could see some fog start to
develop. Some areas could be patchy and dense.

Rain chances are expected to fall off after today. Will they go
completely away? Not until next week, but this weekend's rain
chances should be fairly minimal as we lose the influence of upper
troughing over the region. Problem is, less rain/clouds means
it's going to heat up pretty significantly and it won't be at the
expense at humidity. Heat Index values will be pushing 100 degrees
in a few spots Saturday and Sunday afternoons.

Two waves of dry air are still expected to swing through the mid-
state this week. After some 90s Sat-Sun-Mon, mid 80s with much
lower humidity is still expected by Wed-Thu. The best part is
we'll have an opportunity to dry out a bit, as well.

Extended guidance has been persistent in developing something
tropical in the northern Gulf of Mexico towards the end of the
week. Timing/strength/realism is still up in the air, but one
thing I would expect is the heat and humidity to return by next
weekend. PoPs are still up in the air.

&&

.AVIATION...
00Z TAF DISCUSSION.

Scattered storms will intermittently impact taf sites off and on
this evening with gusty winds and MVFR cigs. As storms dissipate
and winds decrease expect fog to reduce visibilities, mainly
between 06z and 13z. Additional rounds of storms are possible
around sunrise and in the afternoon hours on Saturday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........11
Hazardous weather outlook, Jun 11, 5:15 AM CDT, 15 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
515 AM CDT Fri Jun 11 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-121015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
515 AM CDT Fri Jun 11 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A couple strong thunderstorms with heavy downpours which could cause
localized flooding and gusty winds are possible along and east of
I-65.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

10

In the hours before

Special weather statement, Jun 11, 4:32 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
432 PM CDT Fri Jun 11 2021

TNZ008-028-112215-
Wilson TN-Sumner TN-
432 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMNER AND CENTRAL WILSON
COUNTIES UNTIL 515 PM CDT...

At 431 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gallatin to 7 miles northwest of Lebanon.
Movement was south at 20 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Gallatin, Lebanon, Bledsoe Creek State Park and Cottontown.

This includes the following highways...
 Interstate 40 between mile markers 231 and 242.
 Interstate 840 between mile markers 72 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3651 8641 3629 8631 3611 8615 3603 8633
      3643 8658
TIME...MOT...LOC 2131Z 348DEG 8KT 3638 8647 3630 8641

FB
Special weather statement, Jun 11, 5:01 PM CDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
501 PM CDT Fri Jun 11 2021

TNZ006-025>027-112245-
Dickson TN-Davidson TN-Cheatham TN-Montgomery TN-
501 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DAVIDSON...CENTRAL
DICKSON...SOUTHEASTERN MONTGOMERY AND CHEATHAM COUNTIES UNTIL 545 PM
CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Clarksville, moving south at 20 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Dickson, Ashland City, Clarksville, White Bluff, Kingston Springs,
Pegram, Pleasant View, Charlotte, Vanleer, Slayden, Cheatham Dam,
Bells Bend and Cunningham.

This includes the following highways...
 Interstate 40 between mile markers 199 and 201.
 Interstate 24 between mile markers 16 and 17.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3648 8713 3611 8687 3608 8749 3649 8743
TIME...MOT...LOC 2201Z 353DEG 17KT 3637 8728

Barnwell
Special weather statement, Jun 11, 5:32 PM CDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
532 PM CDT Fri Jun 11 2021

TNZ028-062>064-112315-
Cannon TN-Rutherford TN-Wilson TN-De Kalb TN-
532 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE KALB...
NORTHEASTERN RUTHERFORD...SOUTHEASTERN WILSON AND NORTHWESTERN CANNON
COUNTIES UNTIL 615 PM CDT...

At 532 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Walterhill, or 10 miles south of Lebanon, moving
southeast at 20 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, Watertown, Walterhill, Liberty, Auburntown, Cedars Of
Lebanon State Park, Lascassas and Milton.

LAT...LON 3607 8643 3616 8624 3594 8586 3578 8635
TIME...MOT...LOC 2232Z 328DEG 19KT 3606 8630

Barnwell
Special weather statement, Jun 11, 6:16 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
616 PM CDT Fri Jun 11 2021

TNZ062-063-075-077-078-120000-
Cannon TN-Rutherford TN-Bedford TN-Coffee TN-Warren TN-
616 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUTHERFORD...
NORTHWESTERN WARREN...NORTHERN COFFEE...NORTHEASTERN BEDFORD AND
CANNON COUNTIES UNTIL 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Woodbury, moving south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Murfreesboro, McMinnville, Woodbury, Morrison, Bell Buckle,
Auburntown, Centertown, Lascassas, Christiana, Beechgrove,
Fosterville, Bradyville, Milton and Readyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3555 8641 3594 8645 3596 8601 3563 8568
TIME...MOT...LOC 2316Z 340DEG 19KT 3583 8623

Barnwell
Special weather statement, Jun 11, 7:55 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Nashville TN
755 PM CDT Fri Jun 11 2021

TNZ057-058-060-120145-
Hickman TN-Lewis TN-Maury TN-
755 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEWIS...WEST
CENTRAL MAURY AND CENTRAL HICKMAN COUNTIES UNTIL 845 PM CDT...

At 754 PM CDT, Doppler radar was tracking a strong thunderstorm near
Centerville, moving south at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Centerville, Williamsport, Lyles, Kimmins, Nunnelly and Pinewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3595 8754 3595 8734 3561 8718 3562 8763
TIME...MOT...LOC 0054Z 349DEG 16KT 3585 8742

Barnwell
Special weather statement, Jun 11, 8:43 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
843 PM CDT Fri Jun 11 2021

TNZ010-011-032>034-066-120245-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-Pickett TN-Clay TN-
843 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR OVERTON...PICKETT...NORTHERN
CUMBERLAND...NORTHEASTERN CLAY...NORTHEASTERN PUTNAM AND FENTRESS
COUNTIES UNTIL 945 PM CDT...

At 843 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Livingston to 10 miles east of
Jamestown. Movement was south at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Cookeville, Livingston, Jamestown, Byrdstown, Fairfield Glade,
Algood, Monterey, Allardt, Grimsley, Slate Springs, Rickman, Pall
Mall, Wolf River Dock, Clarkrange, Crawford, Dale Hollow Lake,
Pickett State Park and Standing Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3637 8470 3638 8472 3635 8474 3634 8474
      3633 8477 3630 8480 3629 8487 3624 8488
      3621 8491 3615 8491 3613 8487 3608 8483
      3610 8482 3609 8480 3600 8472 3608 8548
      3662 8543 3663 8523 3660 8478 3639 8466
TIME...MOT...LOC 0143Z 357DEG 18KT 3651 8530 3639 8476

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:08 PM CDTFlash Flood WarningOHXRutherford112 min
Jun 11, 7:55 PM CDTSpecial Weather StatementOHXHickman50 min
Jun 11, 8:39 PM CDTAreal Flood AdvisoryOHXClay, Fentress, Jackson, Overton, Pickett, Putnam3 hr
Jun 11, 10:15 PM CDTSpecial Weather StatementOHXSumner, Trousdale45 min
Jun 12, 12:26 PM CDTSpecial Weather StatementOHXBedford19 min
Jun 12, 2:41 PM CDTSpecial Weather StatementOHXGiles49 min
Jun 12, 2:50 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall25 min
Jun 12, 3:02 PM CDTSpecial Weather StatementOHXHumphreys43 min
Jun 12, 3:10 PM CDTAreal Flood AdvisoryOHXGiles, Marshall2 hr
Jun 12, 3:15 PM CDTSpecial Weather StatementOHXGiles60 min
Jun 12, 3:27 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 3:29 PM CDTSpecial Weather StatementOHXWayne46 min
Jun 12, 4:14 PM CDTSpecial Weather StatementOHXWayne61 min
Jun 12, 4:15 PM CDTSpecial Weather StatementOHXGiles, Marshall60 min
Jun 12, 4:17 PM CDTAreal Flood AdvisoryOHXGiles, Marshall, Maury, Williamson3 hr
Jun 12, 4:42 PM CDTSpecial Weather StatementOHXGiles, Lawrence33 min
Jun 12, 5:08 PM CDTSpecial Weather StatementOHXFentress, Pickett52 min
Jun 12, 5:12 PM CDTSpecial Weather StatementOHXGiles48 min
Jun 12, 5:12 PM CDTSpecial Weather StatementOHXWayne63 min
Jun 12, 5:41 PM CDTFlash Flood WarningOHXMarshall, Maury, Williamson3 hr
Jun 12, 5:42 PM CDTSpecial Weather StatementOHXMarshall48 min
Jun 12, 5:54 PM CDTSpecial Weather StatementOHXCumberland, Fentress66 min
Jun 12, 6:41 PM CDTSpecial Weather StatementOHXDickson49 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.